advertisement
Question
Posted by: Nicky | 2003/01/14

Renitec Issues

Hello Doc

For the past month I have been on Renitec 10mg for mild hypertension. My doctor has told me it should be a chronic medication for the rest of my life. I am 32 so there is still a way to go. My question is as to the the effectiveness of Renitec at this dosage, and some notable side effects I am experiancing. I have an automatic blood pressure monitor so I can keep an accurate track of my blood pressure. In the last week I have noted a marked decrease in pulse rate from an average of 85-100 to 70-85. I tend to feel a lot calmer, but also lethargic. My BP was averaging 150/110 before Renitec, and now is at about 140/100 at rest. It's very difficult to function in this lethargic state and I always have to sleep. Is there a better solution to Renitec for the condition I am experiancing. I am also not able to drink any alcohol - not even 2 beers before I feel like passing out. Your advise would be appreciated.
Regards
Nicky

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Nicky, it’s debatable whether Renitec® in a once-daily dosage will give adequate blood pressure control. It would be better to change to w twice-daily dosage or to a different drug that has proven once-daily efficacy (assuming that you can afford it).
It is also advisable for someone of your age to see a specialist physician to make sure that there is no curable cause for your hypertension before you start taking medication.
The lethargia is probably because your blood pressure is lower than what you’re used to, but it should get used to it.
My advice is to rather see a specialist physician and have it sorted out properly. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Nicky | 2003/01/17

Thanks Doc,

What type of specialist physician deals with hypertension related disorders? I have a comprehensive medical aid and a good cash reserve fund in the company for this, so I can afford what is needed. I am trying to find the right doctor and correct medication. Any guidlines would be appreciated

Regards
Nicky

Reply to Nicky

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement